Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 1999, 6:46 PM CDT for Callahan County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 1999, 6:46 PM CDT (23:46 UTC)
- Expired
- May 25, 1999, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Callahan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:15 PM CDT | Hail 2.75 | Oplin, TX | Hail up to the size of baseballs reported in Oplin in southwest Callahan County. |
| May 25, 7:20 PM CDT | Hail 1.75 | Oplin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSJT 252347 RRA TORSJT TXC059-260045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 646 PM CDT TUE MAY 25 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CALLAHAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CDT * AT 645 PM CDT... DOPPLER RADAR AT MORAN INDICATED A TORNADO 22 MILES SOUTHWEST OF BAIRD...OR 8 MILES SOUTHWEST OF DUDLEY... MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DUDLEY AT 705 PM CDT DENTON AT 715 PM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. 14
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:39 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 25, 2:39 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 250 AM CDT WED MAY 26 1999 THE LATEST REGIONAL RADAR LOOP SHOWS TWO CLUSTERS OF SEVERE THUNDERSTORMS OVER THE SOUTH PLAINS MOVING SE AND APPROACHING THE WRN BIG COUNTRY COUNTIES. EXPECT THESE CLUSTERS TO PUSH SE THROUGH THE BIG COUNTRY AND HEARTLAND AREA BETWEEN 08Z AND 14Z. THE 05Z SFC ANALYSIS PLACES THE FRONT W TO E JUST SOUTH OF A DFW TO KLBB LINE OR DRAPPED JUST N OF I20. AS THESE CELLS INTERSECT THE BOUNDARY... EXPECT THEM TO INTENSIFY. THIS IS EVIDENT ON THE KDYX RADAR WHICH SHOWS GATE TO GATE SRM VALUES OFF THE SCALE ACROSS NW HASKELL COUNTY. THESE CLUSTERS OF STORMS SHOULD HELP TO PUSH THIS COLD FRONT SOUTH. THIS APPEARS TO BE WELL HANDLED BY THE ETA MODEL... WHICH SHOWS THE FRONT STALLING N OF I10 BY 18Z BEFORE WASHING OUT. THIS BOUNDARY WILL BE A FOCAL POINT FOR TODAY/S CONVECTION. ONCE THE MCS/S PUSH SE OF OUR REGION TODAY... EXPECT SOME AFTERNOON SUN ACROSS MOST OF THE REGION. WITH FORECAST CAPES EXPECTED TO BE NEAR 3500 J/KG AND SUFFICIENT SHEAR... AGREE WITH THE LATEST 940 PLACING THE MODERATE RISK ACROSS THE SRN 1/3 OF OUR CWA. PLAN TO MENTION THE SEVERE THREAT IN THE ZONES. IN ADDITION... THE ETA MODEL DOES INDICATE A 250 MB COUPLED JET WHICH IS YIELDING STRONG DIVERGENCE ALOFT ALONG AND NORTH OF THE FRONTAL BOUNDARY... AS A SHORTWAVE ENTERS INTO SW TEXAS LATE TODAY AND TONIGHT. THE APPROACHING SHORTWAVE... STRONG UVV/S... STRONG INSTABILITY... PRECIPITABLE WATERS NEAR 1.5 INCHES AND LIGHT MID LEVEL WINDS ALL JUSTIFY A FLASH FLOOD WATCH LATE TODAY AND TONIGHT FOR OUR ZONES ALONG AND S OF I20. THIS IS CONSISTENT WITH THE LATEST 94E. TONIGHT... A CONVECTIVE CLUSTER SHOULD BE FARTHER SOUTH ACROSS THE CONCHO VALLEY. AS A RESULT... WILL INCREASE POPS TO COVER THIS WITH THE SEVERE THREAT PERSISTING INTO THE NIGHT. ON THURSDAY... THE OPEN UPPER WAVE WILL BE SLOW TO EXIT WITH WEAK PVA AND LINGERING INSTABILITY. THIS SHOULD YIELD A GOOD CHANCE OF SHOWERS AND STORMS AS WELL. EXPECT THE WRKSJ1 TO BE ISSUED SHORTLY. ABI 081/063/083/ 5754 SJT 087/063/083/ 4754 JCT 089/063/084/ 3644 TEW
In the hours before
Special weather statement, May 25, 5:28 PM CDT, 1 hour 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 168-252325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 528 PM CDT TUE MAY 25 1999 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR MOST OF WEST CENTRAL TEXAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS UNTIL 1100 PM CDT. COUNTIES INCLUDED IN THE WATCH ARE FISHER... NOLAN... MITCHELL... COKE... IRION... SCHLEICHER... TOM GREEN... CONCHO... STERLING... CROCKETT... SUTTON... RUNNELS... SHACKELFORD... CALLAHAN... HASKELL... TAYLOR... COLEMAN... JONES AND THROCKMORTON. AT 525 PM CDT... SEVERE STORMS CONTINUE TO DEVELOP FROM NEAR SANCO IN NORTHERN COKE COUNTY... TO ABILENE. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. 17
Special weather statement, May 25, 5:28 PM CDT, 1 hour 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 168-252325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 528 PM CDT TUE MAY 25 1999 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR MOST OF WEST CENTRAL TEXAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS UNTIL 1100 PM CDT. COUNTIES INCLUDED IN THE WATCH ARE FISHER... NOLAN... MITCHELL... COKE... IRION... SCHLEICHER... TOM GREEN... CONCHO... STERLING... CROCKETT... SUTTON... RUNNELS... SHACKELFORD... CALLAHAN... HASKELL... TAYLOR... COLEMAN... JONES AND THROCKMORTON. AT 525 PM CDT... SEVERE STORMS CONTINUE TO DEVELOP FROM NEAR SANCO IN NORTHERN COKE COUNTY... TO ABILENE. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. 17
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:57 PM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| May 25, 12:35 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 25, 4:41 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 64 min |
| May 25, 5:08 PM CDT | Tornado Warning | SJT | Coke, Nolan | 62 min |
| May 25, 5:59 PM CDT | Flash Flood Warning | SJT | Coke, Nolan | 3 hr |
| May 25, 6:01 PM CDT | Tornado Warning | SJT | Runnels | 64 min |
| May 25, 6:08 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| May 25, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 64 min |
| May 25, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| May 25, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| May 25, 6:37 PM CDT | Tornado Warning | SJT | Taylor | 43 min |
| May 25, 6:51 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| May 25, 6:57 PM CDT | Tornado Warning | SJT | Runnels | 63 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.